Mayo Clinic Connect
I received the results from my bone test and they have recommended I start Prolia. I have read the side effects and I am concerned. Has anyone use this drug and if so what side effects have you experienced. Thank you
Liked by Dee, Chris Trout, Volunteer Mentor, TERESA LOGAN, tikigod18 ... see all
If any of you are on Facebook, there is a private group you can join….Osteoporosis Natural Remedies. Great info and suggestions! The more I read and study about all these drugs, I would never choose to put any of them in my body! Our bodies can and will heal themselves if we give them the right, healthy options. Our bones rebuild every 10 years.
Most of us here in the United States don’t get enough boron. Unless the ground has it, the foods that we eat won’t have it as well. You can safely take up to 30mg a day. Also, we need K2 as it tells our body to put calcium in the bones. Vit D3 is extremely important.
Remember, bone strength is as important as bone density.
Ive talked with several who have increased their bone density WITHOUT these harmful drugs. We can do this safely and naturally.
Liked by cherriann
I have received one injection of Prolia and I am struggling with constipation to the point where I am not willing to continue with the Prolia. My doctor dismisses constipation and back pain as non side effects of Prolia. I have had long standing constipation uses d/t taking an antidepressant, hypothyroidism, statin drugs. I have seen a gastroenterologist with suggestions for fiber. Fiber makes it worse. I am taking miralax. Has anyone else suffered from this?
Jump to this post
@harper2018 yes, severe constipation and bloating. Always uncomfortable. The last two and a half weeks before my third injection was the first time I started feeling sort of normal again. Then I got the injection (6 months and two weeks after the 2nd) and all the trouble back again. Totally dependent on laxatives. I have always had an irritable bowel but since the Prolia there are no good days. Also have started with pain around the sternum and clavicle area (cardiac ruled out, no fractures). Some of the discomfort is from acid reflux but mostly feels muscular. Have call in to endocrinologist. My bone density has improved significantly but the side effects are now becoming too unpleasant.
I have osteoporosis, have taken Fosomax for over a year; did nothing for me, Dr. wants me to get Prolia injections, scared to put this chemical in my body. Due to adverse side effects. Don’t know what to do.
Liked by JK, alumni mentor, Chris Trout, Volunteer Mentor
I am so sorry. It's such a lonely and scary place to be. There should be reliable studies available that show the percent of people who have adverse effects from each of these drugs, but I haven't found such a study yet. I did a lot of research and decided on Tymlos which is a daily injection. Had loss of appetite in the beginning and some nausea, but my body seems to have adjusted to it. I also wasn't thrilled with the local endocrinologists and did more research and am going to the Osteoporosis Center at UConn about a 2-hour drive, but it's worth it. Have been on Tymlos for a year and just had a bone scan. The T scores for my spine are all in the normal range. I eat well, take supplements and exercise. I am 80 and lead a full, busy life. I am doing more research because I don't want to go on one of the biophosphonates after I finish with Tymlos. Am looking into Naturapaths — and also reasearching Chinese herbs. Don't be discourage — there are solutions. There is a FB group — Natural Remedies for Osteoporosis, which is also interesting. Good luck. If I can be of any help, please let me know. Regards, Carole
Liked by JK, alumni mentor, sue225
@debbiem Eventhough I am having side effects from the Prolia, I do not regret giving it a go. I will speak to my endocrinologist and see what happens next. Originally she had wanted me on Forteo. Any of the bisphosphanates, (e.g. Fosamax) were contraindicated for me. Fractures have side effects too.
Liked by JK, alumni mentor
Welcome to Connect @maggieocary1, You are feeling quite normal……apprehensive, and a bit fearful. I remember those feelings. What do you need to know about other osteoporosis options? Have you been to an endocrinologist for input?
Many of us find this diagnosis quite challenging to accept and deciding on treatment very difficult. What do you need right now that would be helpful?
There are bone-building treatments and here is the link.
Find some joy today. Chris
Thank you. I am about 85 percent sure that I will not take the Prolia injections too many have had horrible results
Yes, I know. Decisions decissions
Thanks. I need to know that I will not have adverse side effects. Ha ha, who knows. Nobody
@cireland All of the osteoporosis medications have the potential to cause side effects. I have a 72 year old friend who has been on Prolia for almost four years and has no problems.
Liked by JK, alumni mentor, auntieoakley
I have my first Prolia shot tomorrow. I have read so many negative side effects from so many people. I have gone on other boards and there are less so. I'm trying to go into this with a positive mindset. I tried Tymlos and after the second week, I thought I had a rock growing in my upper stomach. By the 4th week, I was done. It would be so good if there were analytics on how people react to each drug. I'd be feeling a lot more confident if I even knew 50% had bad side effects. Everyone reacts differently to drugs, that has to be my mantra.
Liked by JK, alumni mentor, Chris Trout, Volunteer Mentor, sue225, auntieoakley
Everything I've read and heard from friends….once you come off of Tymlos or Forteo, you almost have to go on something else, as T-scores will once again drop. That tells me that the 'improved t-scores' while on these drugs are due to false readings. If bone density improves, it shouldn't get bad once again when you drop the drug. My dr is strongly advising me to go on Forteo….I'm scared to death of the side effects.
Any of the bisphosphanates out there "work" because they slow down the body's getting rid of old dead bone. So, it shows up as 'improved density', when in fact, the bone has no room to create new, healthy bone. That's why so many people who come off these drugs actually get fractures and/or have lower density scores on subsequent scans. I know of several people who actually had their first fracture AFTER being on Fosamax for a year….and her DEXA scan was worse than before she went on the drug (she tested several months after coming off the Fosamax). Just not at peace about taking these drugs. Doing OsteoStrong right now, and will see results in 6-9 months.
Liked by Chris Trout, Volunteer Mentor
Once you stop Prolia, you need to start another medication. If you don't you are at risk for rebound fractures. Also, everything gained (bone density) is lost fairly quickly. There still isn't a really great medication for osteoporosis. One positive for Prolia is that you can take it (if tolerated) for ten years.
Understand your fear. I took Fosomax several different times over a period of years. Did very little for me as well. The side effects and increasing and severe pain in my bones and groin area scared me, and I stopped taking it. I have not taken any drugs for osteoporosis in a number of years now. I feel well and all the side effects eventually disappeared. I eat healthy, exercise and take vitamin D3 faithfully. It is not an easy decision to make on whether to take drugs doctors prescribe and encourage us to take, or try eating more healthy, taking supplements, exercise, etc. without using prescription drugs, or doing a combination of both. I urge you to do as much research as you can, and importantly, read reviews and opinions of those who have osteoporosis and their experiences with drugs and lifestyles to combat bone loss. Good luck and my best wishes to you.
version 188.8.131.52.3Page loaded in 0.901 seconds